What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 7, 2:20 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 2:20 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 AM EDT Mon Apr 7 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 222 AM EDT Mon Apr 7 2025
A cold front will slowly move through the forecast area today,
exiting the southeast Big Bend this evening. Ongoing thunderstorms
this morning over southeast Alabama and the Florida Panhandle will
ease their way eastward through sunrise, reaching the Apalachicola
and Flint Rivers by sunrise. There is still good instability ahead
of the front, which should maintain the storms' intensity at least
somewhat, continuing the threat for isolated strong to severe
storms. The KEVX and KEOX VWPs show good shear in place as well with
some directional shear and curvature in the hodographs. Thus, the
damaging wind and brief tornado threat will continue. Given the slow
eastward motion, some localized flash flooding is still possible
tonight, mainly across southeast Alabama through this morning.
There may be some weakening toward daybreak as the instability
reaches its minimum, but instability will increase through the
morning east of the Flint and Apalachicola Rivers, potentially
reinvigorating the line of thunderstorms. Ample shear will also
remain in place ahead of the line, so we should see a reorganization
of at least a broken line of thunderstorms. Damaging winds and a few
tornadoes remain the primary threats. Additionally, the line may
stall for a bit as it reorganizes somewhere near the Apalachicola
and Flint River Valleys. As it does so, some training of storms is
possible, which may yield a low end flash flood threat, especially
if it happens to occur on urban areas. Because of this slow-down,
timing is a bit tricky. Generally thinking our Central Time Zone
counties will be done with the severe threat later this morning.
Southwest Georgia and the western Big Bend (Albany, Tallahassee, and
Apalachicola) will see the severe threat late morning into early
afternoon. Then south central Georgia and the eastern Big Bend
(Tifton, Valdosta, Perry) will see severe storms during the
afternoon. The storms will exit the area after sunset in the
southeast Big Bend. The Storm Prediction Center has areas from
Mexico Beach to Fitzgerald eastward in a Slight Risk of severe
weather (level 2 of 5) with the Marginal Risk (level 1 of 5) back
toward a line from Panama City Beach to Cuthbert.
Behind the front, widespread rain with isolated thunderstorms will
continue in waves as the mid-level shortwaves trails far behind. The
rain isn't expected to be particularly heavy, but a steady moderate
rain will likely persist for several hours after the storms.
Temperatures ahead of the front (south Georgia and the Big Bend)
will reach the mid 70s to lower 80s before the storms arrive. Behind
the front, expect temperatures to slowly fall through the day. Skies
will gradually clear through the night with much cooler lows in the
mid 40s to lower 50s.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 222 AM EDT Mon Apr 7 2025
An elongated trough over the southeast US will pass through the
region through the middle of the week as two cold fronts clear the
deep south. The first front, responsible for Monday's showers and
storms, will already be through the area by daybreak, but another
very weak front associated with the upper level trough passes
through Tuesday evening into Wednesday. A refreshing northerly
breeze around 10 to 15 mph will be in place Tuesday afternoon with
winds becoming lighter and more easterly on Wednesday.
No rain is expected in the period and high temperatures in the low
to mid 70s will warm up into the mid to upper 70s on Wednesday.
Overnight lows Tuesday night will drop into the low to mid 40s.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 222 AM EDT Mon Apr 7 2025
Northwesterly upper level flow will likely prevail through the
upcoming week as weak surface high pressure noses down from the
eastern seaboard into the southeast US. Our next weather system will
begin to drop in from the Great Plains into the southeastern US by
Thursday night as upper level ridging amplifies across the western
third of the country. In the lower levels, light south and
southwesterly flow will begin to develop ahead of this feature as
the surface high pressure begins to translate east. A cold front is
likely to be associated with the upper level trough dropping in from
the northwest, with scattered rain showers and possibly a few
rumbles of thunder possible on Friday. No severe weather is really
expected given poor moisture recoveries in advance of this front,
but lower freezing levels and steeper lapse rates could potentially
lead to a brief strong wind gust, and possibly some very
small hail, especially if better moisture recoveries could occur.
Depending on the strength of the upper level system, conditions
could cool off fairly significantly. While forecast highs are
currently in the mid to upper 70s on Saturday behind the front, we
would not be surprised if we struggle to climb out of the 60s on
Saturday if the stronger solutions like the GFS verify for next
weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 118 AM EDT Mon Apr 7 2025
Low-end MVFR cigs continue across much of the area and will
persist for much of the night. A thin band of SHRA/TSRA is between
DHN and ABY with a larger swath of SHRA/TSRA west of DHN. DHN has
the best chance of seeing TSRA tonight before slowly moving
through the terminals after 12z. The leading edge will have TSRA,
potentially with gusty winds, though have not included that
specifically in the TAFs at this time. A wind shift out of the NW
will occur after that leading edge, but widespread SHRA will
continue in waves, ending from W to E between 23z and 03z.
IFR/MVFR cigs will continue through the day, slowly rising after
03z tonight.
&&
.MARINE...
Issued at 222 AM EDT Mon Apr 7 2025
Cold front moves through area waters this morning into the
afternoon. Somewhat weaker activity early this morning will likely
redevelop with eastward extent into the afternoon and evening
before all activity diminishes by the evening and early morning
hours of Tuesday. While winds will not be as strong on Tuesday,
winds and seas still remain elevated through the day but likely
just below cautionary levels beginning Tuesday morning or
afternoon. Lighter winds and seas move in for the middle to end of
the week with the next chance of rain not being until next Friday.
&&
.FIRE WEATHER...
Issued at 222 AM EDT Mon Apr 7 2025
A cold front will move through the area today. Strong to severe
storms with widespread wetting rains will slowly move across the
area through this evening. Dangerous lightning, gusty erratic winds,
and a brief tornado or two are possible in the strongest storms.
Winds will shift from southerly to northwesterly behind the front.
Cooler, drier air will also follow in its wake.
Northerly transport winds of 15-20 mph on Tuesday combined with
mixing heights around 6,000 feet will yield very high dispersions
Tuesday afternoon. Winds will be lighter and more northeasterly on
Wednesday, leading to good dispersions area-wide. RH values both
afternoons will be in the upper 20s to mid 30s.
&&
.HYDROLOGY...
Issued at 222 AM EDT Mon Apr 7 2025
Heavy rainfall continues over southeast Alabama and the Florida
Panhandle this morning. The storms are making slow eastward
progress, and some localized flash flooding is possible. The Flood
Watch will continue from Coffee County, AL to Randolph County, GA
through this morning. While moderate rain is expected afterward, the
flash flood threat will diminish.
Farther east, the line of storms may stall over the Apalachicola and
Flint River Valleys this morning before re-organizing and finally
pushing eastward. During this time, there could be another corridor
of localized flash flooding. Generally, rainfall totals through
tonight will be around 1-1.5 inches, but the high-end rainfall
totals of 2-3 inches are still possible, mainly in the Apalachicola
and Flint Valleys, though that also includes Tallahassee. This
threat isn't high enough to warrant a Flood Watch for these areas,
but it's something to keep an eye on. The Weather Prediction Center
has the entire area in a Marginal Risk of excessive rainfall (level
1 of 4).
On the rivers, the Pea River at Ariton is forecast to rise into
minor flood by Tuesday afternoon. Though, this greatly depends on
where the heaviest rain ultimately falls. Rises into action stage
are expected along the Kinchafoonee, Flint, upper Ochlockonee, and
Choctawhatchee Rivers. The ACF basin will be combination of local
runoff as well as routed flow from northern and central Georgia
where 2-5 inches of rain fell over the last 24 hours.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 50 71 48 / 100 40 0 0
Panama City 72 51 71 50 / 90 10 0 0
Dothan 69 46 70 43 / 90 10 0 0
Albany 73 47 70 43 / 100 30 0 0
Valdosta 81 51 72 48 / 100 70 0 0
Cross City 81 52 73 50 / 90 70 0 0
Apalachicola 74 51 71 53 / 90 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for FLZ108-112-
114-115.
GA...Flood Watch until noon EDT today for GAZ120>122.
AL...Flood Watch until 11 AM CDT this morning for ALZ065>067.
GM...High Rip Current Risk through late Tuesday night for GMZ735.
&&
NEAR TERM...Young
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...Young
HYDROLOGY...YoungIn the hours before
Special weather statement, Apr 7, 2:09 AM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
209 AM CDT Mon Apr 7 2025
ALZ065-066-068-069-FLZ007-009-070800-
Dale AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-North Walton FL-
209 AM CDT Mon Apr 7 2025
...A STRONG THUNDERSTORM WILL IMPACT DALE...SOUTHEASTERN COFFEE...
GENEVA...NORTHWESTERN HOUSTON...NORTHWESTERN WALTON AND NORTHWESTERN
HOLMES COUNTIES THROUGH 300 AM CDT...
At 209 AM CDT, Doppler radar was tracking a strong thunderstorm over
Samson, or 10 miles northwest of Geneva, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kellys Crossroads, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Black, Central City, Logan Field Municipal A/P, Clintonville, Ewell,
Cairns Aaf, Dale County Lake, Camp Alaflo Bsa, Daleville, Enterprise
Municipal A/P, Wicksburg, Earlytown, Pera, Spears, and Eunola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8628 3100 8619 3111 8619 3134 8603
3152 8568 3156 8542 3129 8545 3113 8559
3101 8564 3094 8596 3091 8604 3091 8635
TIME...MOT...LOC 0709Z 240DEG 34KT 3111 8603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Apr 7, 3:11 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 AM CDT Mon Apr 7 2025
ALZ065>069-070900-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
311 AM CDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...SOUTHEASTERN
COFFEE...CENTRAL GENEVA AND NORTHWESTERN HOUSTON COUNTIES THROUGH 400
AM CDT...
At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Midland City to near Hartford to near Geneva.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Haleburg, Kellys Crossroads, Hunt Field, Waterford, Hooper Stage
Field, Webb, Headland, Gerald, Black, Central City, Malvern, Ewell,
Dothan, Cairns Aaf, Dale County Lake, Light, Daleville, Wicksburg,
Balkum, and Eunola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3168 8513 3136 8512 3117 8540 3100 8569
3100 8597 3124 8595 3146 8567 3160 8542
TIME...MOT...LOC 0810Z 235DEG 36KT 3134 8549 3116 8566 3100 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WD